I Am That Girl Now

Tuesday, September 27, 2005

Let's see, where do I start?

I've been on Zoloft for a week now. As of tomorrow, I switch up from the little 25 mg pills to the real-sized 50 mg pills. Wheee.

My brain feels clearer and I'm not quite as tired all the time, which is a definite bonus. I'm already experiencing spurts of motivation. I'm much less inclined to binge. These are all good things.

On the other side, this occasionally devolves into hyperactivity, a state in which, if I am surprised with an unexpected obligation or bad news, can swiftly become a full-blown anxiety session. In which case I have to take another pill to sedate myself. Which is nice, except then I'm knocked down for the next day. Thus far it seems to be following a three-day pattern: I have one great, fabulous day, then I have a hyper day and end up all anxious, have to take a pill, and then the next day I'm tired and vulnerable and weird... and then the next day I'm just fine again. We're riding it out so far, since this is exactly what my doctor figured would happen the first few weeks on Zoloft. If things don't settle, then we'll see what other options are in store.

Today I am hyper. I am also experiencing nervous tummy, which means that I don't want to eat at all. And I get to go test-drive the therapist today. Twitch, twitch, twitch.

Drugs are weird. Very weird.

5 Comments:

  • Meg,

    When I was on Prozac, I had a similar problem. It wasn't a hyperactivity issue, just all out, balls to the wall panic attacks. I've gotten panic attacks since I was 15... they seemed to have grown out of legitimate asthma issues I had with bronchitis at that time. Anyway, I think I can't breathe. It feels like I just can't get a deep enough breath, and it's the most awful feeling ever (aside from an actual asthma attach).

    Anyway, I eventually learned how to talk myself out of them... think calming thoughts, lots of "Mae, you ARE breathing". I usually don't have too much trouble getting around them now... except on Prozac, nothing worked. They were more intense than ever, and it got so bad I began to cry one afternoon.

    To combat it, my doctor prescribed lorazapem. It was wonderful. It made me mellow, but not too sleepy. She gave me a fairly low dosage, but then I'm also a rather large person and that might make it even more diluted.

    What made me decide Prozac wasn't for me was when I suddenly had a clear thought of suicide... I realized it immediately, and tossed the Prozac. I decided to forgo the drugs for a while (anything else would've cost me $25 a month, and I was a bit freaked out anyway).

    I learned not long after that my thyroid was screwed up again, and the adjustment in my medication for that helped the depression. I may have mentioned some of this before, if so I apologize. I'm really sleepy and can't quite remember. :)

    Anyway, I am glad you're feeling better, if a bit hyper. It takes some time to adjust to meds, but hopefully it won't take too long for you!

    By Anonymous Mae, at 11:41 PM  

  • I had a really tough time on zoloft. I never felt quite normal. In the end I switched to Lexapro and it helped out a lot. Hope you feel better.

    By Anonymous dieting blog, at 9:10 PM  

  • Of course every drug works differently with different people, but I actually found prozac to be really beneficial. I didn't have any major side affects at all. I've not heard really good things about zoloft, but as I said it is different for everybody. Hope you find it works for you.

    By Blogger ms ralph, at 5:05 PM  

  • halla at a girl i am so lonely. don tu realize this. iam also so bored are u bored to neva mind dont halla at at yo girl.

    By Anonymous krystija, at 7:02 PM  

  • drugs most definitely are weird. and the side effects drastically vary from one person to another. glad to hear you're feeling better though.

    By Blogger k, at 5:45 AM  

Post a Comment

<< Home